Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 23, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Sep 24, 2014, 1:39 PM CDT for Potter County, Randall County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2014, 1:39 PM CDT (18:39 UTC)
- Expired
- Sep 24, 2014, 4:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 3:05 PM CDT | FLASH FLOOD | Palo Duro Canyon, TX | FLASH FLOODING REPORTED IN PALO DURO CANYON SP. PARK CLOSED AT WATER CROSSING NUMBER2. AT LEAST 8 TO 10 INCHES OF WATER FLOWING OVER PARK HIGHWAY 5 AT CROSSINGS NUMBER3 AND NUMBER5. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 86 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929 WGUS54 KAMA 241839 FFWAMA TXC375-381-242130- /O.NEW.KAMA.FF.W.0023.140924T1839Z-140924T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 139 PM CDT WED SEP 24 2014 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... RANDALL COUNTY IN THE PANHANDLE OF TEXAS... SOUTHERN POTTER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 430 PM CDT * AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF WASHBURN TO 4 MILES NORTHEAST OF BUSHLAND. DOPPLER RADAR INDICATES 1 TO 2 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CANYON... AMARILLO... UMBARGER... PALO DURO CANYON... LAKE TANGLEWOOD... BUFFALO LAKE... BUSHLAND... TIMBERCREEK CANYON... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL RESULT IN FLOODING OF MANY STREETS ACROSS THE CITY OF AMARILLO...ESPECIALLY IN POOR DRAINAGE AREAS. MOTORISTS ARE URGED TO AVOID FLOODED ROADWAYS AS THE HIGH WATER LEVELS...UP TO SEVERAL FEET DEEP IN SOME INSTANCES...MAY CAUSE CARS TO STALL AND POSE A HAZARD TO PUBLIC SAFETY. && LAT...LON 3488 10164 3486 10215 3534 10215 3532 10164 $$ JACKSON
2 follow-up statements
881 WGUS74 KAMA 241951 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 251 PM CDT WED SEP 24 2014 TXC375-242005- /O.CAN.KAMA.FF.W.0023.000000T0000Z-140924T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POTTER TX- 251 PM CDT WED SEP 24 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN POTTER COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3508 10215 3510 10164 3488 10164 3486 10215 $$ TXC381-242130- /O.CON.KAMA.FF.W.0023.000000T0000Z-140924T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDALL TX- 251 PM CDT WED SEP 24 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL RANDALL COUNTY UNTIL 430 PM CDT... * AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAINFALL 9 MILES EAST OF CANYON. DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAIN HAVE ALREADY FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY RAIN EXPECTED. FLOODING IS LIKELY TO OCCUR IN PALO DURO CANYON. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CANYON... UMBARGER... PALO DURO CANYON... LAKE TANGLEWOOD... BUFFALO LAKE... TIMBERCREEK CANYON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE LOW WATER CROSSINGS AT PALO DURO CANYON ARE LIKELY TO BE FLOODED AND EXTREMELY DANGEROUS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. CAMPERS AND HIKERS SHOULD SEEK HIGHER GROUND. && LAT...LON 3508 10215 3510 10164 3488 10164 3486 10215 $$ JACKSON
522 WGUS74 KAMA 242020 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT WED SEP 24 2014 TXC381-242130- /O.CON.KAMA.FF.W.0023.000000T0000Z-140924T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDALL TX- 320 PM CDT WED SEP 24 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL RANDALL COUNTY UNTIL 430 PM CDT... * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CANYON... PALO DURO CANYON... LAKE TANGLEWOOD... TIMBERCREEK CANYON... AT 305 PM CDT...THE TEXAS PARKS AND WILDLIFE DEPARTMENT REPORTED FLASH FLOODING IN PALO DURO CANYON STATE PARK. HIGH WATER WAS REPORTED FLOWING OVER SEVERAL LOW WATER CROSSINGS. AT 315 PM CDT...DOPPLER RADAR INDICATED THAT 1 TO 2 INCHES OF RAINFALL HAS FALLEN DURING THE LAST HOUR OVER SOME AREAS BETWEEN CANYON AND PALO DURO CANYON. THE INTENSITY OF RAINFALL WILL BEGIN TO SUBSIDE BY 4 PM...BUT RUNOFF WILL CONTINUE TO RESULT IN A THREAT OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE LOW WATER CROSSINGS AT PALO DURO CANYON ARE FLOODED AND EXTREMELY DANGEROUS. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. CAMPERS AND HIKERS SHOULD SEEK HIGHER GROUND. && LAT...LON 3487 10200 3505 10188 3510 10164 3488 10164 $$ LINDLEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 12:26 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 24, 12:26 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1226 PM CDT WED SEP 24 2014 .AVIATION... FOR THE 18Z TAFS, THIS IS A LOW CONFIDENCE FORECAST, ESPECIALLY TIMING POTENTIAL VCTS/TSRA IMPACTS. WAS MOST CONFIDENT TO INCLUDE VCTS/TSRA AT KAMA 18Z-21Z. THE STRONGEST STORMS MAY STAY WEST AND EAST OF THE TERMINAL, BUT VSBYS MAY BRIEFLY DROP INTO THE MVFR CATEGORY. WINDS WILL ALSO TEMPORARILY SHIFT TO THE NORTH AND POSSIBLY GUST UP TO 30 KT. THERE COULD BE ANOTHER ROUND OF TSRA AFTER 09Z, BUT CONFIDENCE OF OCCURRENCE IS TOO LOW TO MENTION AT THIS TIME. ONLY HAVE LOW TO MODERATE CONFIDENCE OF VCTS AT KDHT 22Z-02Z. THINK KGUY WILL MISS ANY TSRA THIS AFTERNOON/EVENING, BUT THERE COULD BE MORE TSRA NEAR KGUY AFTER 11Z. HOWEVER, CONFIDENCE IS TOO LOW TO MENTION. SOME MVFR VSBYS COULD DEVELOP AT ALL THREE TERMINALS 09Z-14Z, BUT CONFIDENCE IS TOO LOW TO MENTION. JACKSON/BEAT && .PREV DISCUSSION... /ISSUED 646 AM CDT WED SEP 24 2014/ AVIATION... FOR THE 12Z TAFS...A SMALL CLUSTER OF TSTMS MOVG SSEWD OUT OF SW KS MAY APPROACH KGUY BETWEEN 12Z AND 16Z THIS MORNING. HAVE INSERTED VCTS TO ACCOUNT FOR THIS PSBLTY. PATCHY BR AT KDHT AND KAMA SHOULD LIFT BY AROUND 14Z THIS MORNING. ISOLD TO SCT TSTMS ARE EXPECTED TO DEVELOP AGAIN LATER THIS AFTERNOON AND EVENING. RETAINED VCTS AT BOTH KGUY AND KDHT FROM ABOUT 22Z TIL 03Z. LOWER CONFIDENCE AT KAMA PRECLUDES ADDING THIS WEATHER ELEMENT AT THIS TIME. ANDRADE PREV DISCUSSION... /ISSUED 418 AM CDT WED SEP 24 2014/ SHORT TERM...CONVECTION OVER THE FAR EASTERN COUNTIES IN THE AMA CWA CONTINUE TO SHOW SIGNS OF WEAKENING EARLY THIS MORNING ...DESPITE THE PRESENCE OF A 30 KT LOW-LEVEL JET OVERHEAD. HOWEVER EXPECT STORMS TO FIRE AGAIN LATER THIS MORNING AS SURFACE INSTABILITY INCREASES AND AN UPPER WAVE STARTS TO SLIDE EAST ACROSS THE CENTRAL PLAINS. HIGHER THETA-E AIR WILL REMAIN SITUATED BETWEEN AN UPPER RIDGE OVER THE SOUTHWESTERN U.S. AND AN UPPER LOW OVER THE SOUTHEASTERN STATES AND WILL ALSO CONTRIBUTE TO THE DEVELOPMENT OF STORMS TODAY AND TONIGHT. HIGH RES AND NWP GUIDANCE INDICATE STORMS INCREASING IN COVERAGE THIS AFTERNOON AND EVENING AS SURFACE INSTABILITY BECOMES MAXIMIZED FROM DAYTIME HEATING. MODEST BULK SHEAR WILL KEEP THE SEVERE THREAT LOW BUT CANNOT RULE OUT GUSTY WINDS AND HAIL WITH THE STRONGER STORMS. STORMS WILL CONTINUE TONIGHT AS THE BASE OF THE UPPER WAVE REMAINS NEARBY. WEAK MID UPPER FLOW SUGGESTS SLOW STORM MOTIONS...AND THE POTENTIAL FOR HEAVY RAINFALL. LONG TERM... THE CHANCES FOR SHOWERS/STORMS CONTINUE THURSDAY BEFORE HEIGHTS RISE AS THE WESTERN U.S. UPPER RIDGE EXPANDS FURTHER TO THE EAST. THE AXIS OF HIGH THETA-E AIR WILL SUPPORT STORM DEVELOPMENT EARLIER IN THE DAY. MUCH LIKE TODAY...ORGANIZED OR WIDESPREAD SEVERE WEATHER IS NOT EXPECTED HOWEVER LIGHT MID-LEVEL FLOW WILL CONTINUE TO SUPPORT THE THREAT FOR HEAVY RAINFALL. THE UPPER RIDGE POSITIONS ITSELF OVER THE NATIONS MID SECTION FRIDAY THROUGH EARLY NEXT WEEK AS A DEEP UPPER LOW INITIALLY MOVES OVER THE PACIFIC NORTHWEST BEFORE DIGGING SOUTH OVER THE GREAT BASIN. THIS WILL MAKE FOR PLEASANT EARLY FALL WX ACROSS THE AREA...WITH DRY AND MILD CONDITIONS. HOWEVER MEDIUM RANGE MODELS DIFFER WITH REGARDS TO THE TRACK OF THE UPPER LOW EARLY NEXT WEEK. THE GFS EJECTS IT ACROSS THE ROCKIES BY TUESDAY WITH RAIN CHANCES INCREASING AHEAD OF ITS ASSOCIATED COLD FRONT. THE ECMWF TRACKS THIS LOW FURTHER TO THE NORTH...WITH ANY PRECIP FALLING NORTH OF THE AMA CWA. OPTED TO NOT INSERT POPS TUESDAY-TUESDAY NIGHT GIVEN THESE MODEL DISCREPANCIES. THE POSITION OF THE UPPER RIDGE WILL KEEP TEMPS FAIRLY CONSISTENT WITH HIGHS IN THE 70S AND 80S AND LOWS IN THE 5OS AND 60S. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, Sep 24, 3:20 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 320 AM CDT WED SEP 24 2014 OKZ001>003-TXZ001>020-242100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 320 AM CDT WED SEP 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT A FEW STORMS MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER...LOCALIZED DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THURSDAY. SEVERE WEATHER IS NOT EXPECTED...BUT THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CLK
In the hours before
Special weather statement, Sep 24, 12:10 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1210 PM CDT WED SEP 24 2014
TXZ006-007-011-012-241730-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
1210 PM CDT WED SEP 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTER...
NORTHEASTERN OLDHAM...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY
COUNTIES UNTIL 1230 PM CDT...
AT 1207 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF MASTERSON...OR 17 MILES SOUTHWEST
OF DUMAS...MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
VALLEY DE ORO... BOYS RANCH...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3552 10199 3543 10213 3546 10244 3578 10212
3570 10209
TIME...MOT...LOC 1709Z 005DEG 5KT 3564 10210
LINDLEYSpecial weather statement, Sep 24, 12:29 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1229 PM CDT WED SEP 24 2014 TXZ006-007-011>013-241830- CARSON TX-HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX- 1229 PM CDT WED SEP 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CARSON...POTTER...EASTERN OLDHAM...EXTREME SOUTHWESTERN MOORE AND EXTREME SOUTHEASTERN HARTLEY COUNTIES UNTIL 130 PM CDT... AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF BOYS RANCH TO 13 MILES NORTHWEST OF PANHANDLE...MOVING SOUTH AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... AMARILLO... VEGA... VALLEY DE ORO... BUSHLAND... WILDORADO... BOYS RANCH... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 31 AND 84. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3562 10151 3518 10162 3519 10258 3563 10231 TIME...MOT...LOC 1730Z 001DEG 16KT 3550 10219 3543 10158 LINDLEY
Local storm report, Sep 24, 12:54 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1254 PM CDT WED SEP 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 PM HAIL BOYS RANCH 35.51N 102.25W
09/24/2014 E1.75 INCH OLDHAM TX PUBLIC
&&
EVENT NUMBER AMA1400664
JACKSONLocal storm report, Sep 24, 12:55 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1255 PM CDT WED SEP 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL BOYS RANCH 35.51N 102.25W
09/24/2014 E1.75 INCH OLDHAM TX BROADCAST MEDIA
VIEWER REPORT RELAYED BY KAMR.
&&
EVENT NUMBER AMA1400666
JACKSONLocal storm report, Sep 24, 1:30 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
130 PM CDT WED SEP 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 6 NNW AMARILLO 35.29N 101.85W
09/24/2014 M0.88 INCH POTTER TX BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED COVERING THE GROUND.
&&
EVENT NUMBER AMA1400667
JACKSONLocal storm report, Sep 24, 1:31 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
131 PM CDT WED SEP 24 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 6 NNW AMARILLO 35.29N 101.85W
09/24/2014 M1.00 INCH POTTER TX BROADCAST MEDIA
QUARTER SIZE HAIL NOW COVERING GROUND.
&&
EVENT NUMBER AMA1400668
JACKSONThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 8:57 AM CDT | Special Weather Statement | AMA | Hansford | 33 min |
| Sep 24, 9:33 AM CDT | Special Weather Statement | AMA | Hansford | 27 min |
| Sep 24, 9:46 AM CDT | Special Weather Statement | AMA | Hansford | 44 min |
| Sep 24, 10:12 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 35 min |
| Sep 24, 10:40 AM CDT | Special Weather Statement | AMA | Moore | 50 min |
| Sep 24, 11:28 AM CDT | Special Weather Statement | AMA | Hutchinson, Moore | 62 min |
| Sep 24, 12:10 PM CDT | Special Weather Statement | AMA | Potter | 20 min |
| Sep 24, 12:29 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Sep 24, 12:51 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter | 54 min |
| Sep 24, 1:01 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 3 hr |
| Sep 24, 1:18 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 57 min |
| Sep 24, 1:34 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 56 min |
| Sep 24, 1:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 64 min |
| Sep 24, 2:14 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 31 min |
| Sep 24, 2:25 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 80 min |
| Sep 24, 2:40 PM CDT | Areal Flood Advisory | AMA | Armstrong, Donley, Randall | 3 hr |
| Sep 24, 2:40 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 65 min |
| Sep 24, 3:26 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.